Florida, 2015

Tornado in Florida, April 23, 2015

April 23, 2015 · NWS MFL · 1 event in 1 county or zone

A stationary front over central Florida caused scattered afternoon thunderstorms across south Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A stationary front over central Florida caused scattered afternoon thunderstorms across south Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 23, 12:45 PM EST, 59 minutes earlier.

Area forecast discussion, Apr 23, 12:45 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT THU APR 23 2015

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP. WE EXPECT
THE FOCUS TO BE ACROSS THE INTERIOR AND EAST COAST...SO WILL PLACE
A TEMPO THIS AFTERNOON FOR TSRA FOR ALL EAST COAST TERMINALS. SOME
OF THE TSTORMS COULD PRODUCE FREQUENT LIGHTNING, DAMAGING WINDS
AND HAIL SO WILL MONITOR CLOSELY. ACTIVITY IS EXPECTED TO WANE
DURING THE EVENING HOURS. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 730 AM EDT THU APR 23 2015/

AVIATION...
THE WINDS WILL BE LIGHT AND VARIABLE THIS MORNING OVER THE TAF
SITES BEFORE BECOMING SOUTHEAST AT 5 TO 10 KNOTS AFTER 17Z TODAY
FOR THE EAST COAST TAF SITES. KAPF TAF SITE WILL SEE WESTERLY
WINDS AFTER 15Z TODAY AT 5 TO 10 KNOTS. THE WEATHER SHOULD REMAIN
DRY FOR THE EAST COAST TAF SITES THIS MORNING BEFORE THUNDERSTORMS
DEVELOP OVER THE INTERIOR AREAS AND PUSH EAST INTO THE EAST COAST
TAF SITES THIS AFTERNOON. THEREFORE...VCTS WILL BE IN PLACE AFTER
17Z TODAY FOR THE EAST COAST TAF SITES. KAPF TAF SITE WILL SEE
SHOWERS AROUND ALL DAY. THEREFORE...VCSH WILL BE IN PLACE FOR KAPF
TAF SITE TODAY. A FEW OF THE STORMS COULD EVEN PRODUCE WIND GUSTS
UP TO 45 TO 55 MPH ALONG WITH SMALL HAIL OVER THE EAST COAST METRO
AREAS OF SOUTH FLORIDA.

AT THIS TIME...THE CEILING AND VIS WILL REMAIN IN VFR CONDITIONS
AT THE TAF SITES FOR TODAY. HOWEVER...ANY STORMS THAT DO MOVE
THROUGH THE EAST COAST TAF SITES THIS AFTERNOON WILL BE ABLE TO
REDUCE THE VIS AND CEILING DOWN INTO THE IFR CONDITIONS. THIS WILL
BE COVER BY AMENDMENTS TO THE TAF SITES.

PREV DISCUSSION... /ISSUED 353 AM EDT THU APR 23 2015/

DISCUSSION...

FORECASTING CHALLENGE AGAIN TODAY WILL BE HOW SWATH OF CLOUDS
FROM THE GULF OF MEXICO THIS MORNING INFLUENCE AFTERNOON STORM
DEVELOPMENT. BASED ON POOR PERFORMANCE/WET BIAS OF THE MODELS OVER
THE PAST FEW DAYS, WILL BE SHADING POPS SOMEWHAT LOWER THAN WHAT
OUR LOCAL BLENDS PRODUCE. MUCH OF THE NEAR TERM MODEL SUITE BRINGS
SOME PRECIP INTO MIA THURSDAY MORNING, AND MODEL SOUNDINGS REALLY
TAIL OFF CONVECTIVE INSTABILITY IN THE AFTERNOON POSSIBLY BECAUSE
OF THIS. PWATS REMAIN ELEVATED AND STILL FAVORABLE SHEAR VALUES
INDICATE AT LEAST AN ISOLATED THREAT FOR HEAVY RAIN AND A STRONG
STORM. SPC HAS HIGHLIGHTED THE EAST COAST OF SOUTH FLORIDA FOR A
MARGINAL RISK WITH DEVELOPMENT ALONG THE SEA BREEZE. SURFACE
CONVERGENCE WILL DEVELOP AS INTERIOR W AND EAST COAST SSE WINDS
MEET THROUGH THE INTERIOR AND EAST COAST.

THERE WILL BE ENOUGH NORTHERLY COMPONENT IN THE MID AND UPPER
LEVEL FLOW TO SHOVE ANOTHER FRONT INTO THE LAKE REGION LATER
FRIDAY, WITH SURFACE HIGH PRESSURE MOVING OFF THE SOUTHEAST COAST
BEHIND IT. WINDS WILL VEER TO THE EAST INTO FRIDAY NIGHT ACROSS
SOUTH FLORIDA AND INCREASE IN MAGNITUDE SOMEWHAT. IN ADDITION,
MUCH DRIER AIR WILL ARRIVE IN THE MIDLEVELS WITH PWATS BEGINNING
TO FALL. SOME COASTAL AND OFFSHORE SHOWERS ARE POSSIBLE TO BEGIN
FRIDAY, BUT LLVL EASTERLY FLOW MAY SHIFT THE FOCUS FOR MOST OF
THE PRECIP TO INTERIOR AND WEST BY THE SECOND HALF OF FRIDAY.

RELATIVELY DRIER AIR ALOFT REMAINS THROUGH THE WEEKEND, AS UPPER
RIDGING POKES NORTH FROM THE CARIBBEAN, AND THE ZONAL H3 JET
PARKED OVER THE GULF COAST FOR MANY DAYS, IS DISPLACED NORTH. THE
NAM/GFS/ECMWF ALL HAVE +20C H85 AIR OVER HALF OF SOUTH FLORIDA BY
SUNDAY, WHICH IS AN IMPRESSIVELY OPPRESSIVE AIRMASS EVEN FOR SOUTH
FLORIDA CONSIDERING IT IS ONLY APRIL. HEAT AND LACK OF RAIN
SCREAMS BEACH WEEKEND.

HOWEVER, THE UPPER RIDGE WILL EASILY BE FORCED BACK SOUTH INTO
EARLY NEXT WEEK. BOTH THE GFS AND ECMWF INDICATE THAT AN UPPER
TROUGH MOVING ACROSS THE FOUR CORNERS REGION AND THROUGH TEXAS
EARLY NEXT WEEK, WILL PHASE WITH A TROUGH OVER THE MISSISSIPPI
RIVER VALLEY INTO TUESDAY AND WEDNESDAY. IMPORTANT TO NOTE THAT
THIS SOLUTION DOES HAVE SUPPORT AMONG THE ENSEMBLES, GEFS/NAEFS.
H5 HEIGHT ANOMALIES OF 3.5 STANDARD DEVIATIONS BELOW NORMAL WITH
THIS SYSTEM ALONG THE GULF COAST, SUGGEST THAT WE SHOULD TAKE
NOTICE. THIS VERY WELL COULD CARVE OUT A CLOSED UPPER LOW AND DEEP
TROUGH EAST OF THE MISSISSIPPI RIVER, WHICH COULD SEND A
FORMIDABLE COLD FRONT NEAR SOUTH FLORIDA NEXT WED OR THURS. STILL
MANY DAYS AWAY, BUT THIS COULD BE AN ACTIVE STRETCH OF WEATHER.

MARINE...
GOOD MARINE CONDITIONS CONTINUE THROUGH MUCH OF THE FORECAST.
WINDS ACCELERATE TO ABOVE 10 KTS DURING THE SECOND HALF OF THE
WEEKEND AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE ATLANTIC
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  71  86  75 /  60  30  30  20
FORT LAUDERDALE  85  73  88  76 /  60  30  30  20
MIAMI            85  74  89  76 /  60  30  30  20
NAPLES           84  74  88  73 /  50  20  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 23, 11:26 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1226 PM EDT THU APR 23 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240430-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1226 PM EDT THU APR 23 2015

...STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON...
...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A FEW STORMS THIS AFTERNOON COULD BECOME SEVERE.
THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...GUSTY
WINDS...HAIL...AND HEAVY RAINFALL WITH THE POSSIBILITY OF
LOCALIZED FLOODING.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
ATLANTIC WATERS.

WIND: ISOLATED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 60 MPH.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER
SIZED HAIL ACROSS THE EAST COAST METRO AREAS.

FLOODING: HEAVY RAINFALL FROM THUNDERSTORMS COULD LEAD TO PONDING
OF WATER ALONG ROADWAYS AND IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL
PREVAIL THROUGH FRIDAY BEFORE DRIER CONDITIONS RETURN THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 23, 9:06 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EDT THU APR 23 2015

FLZ075-231445-
MAINLAND MONROE FL-
1006 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTH CENTRAL
MAINLAND MONROE COUNTY UNTIL 1045 AM EDT...

* AT 1004 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTHWEST CAPE SABLE...MOVING SOUTHEAST AT
  15 TO 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST CAPE SABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STRONG STORM CAN PRODUCE FUNNEL CLOUDS AT ANYTIME. FUNNEL CLOUDS
OCCASIONALLY DO TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY
AWAY FROM WINDOWS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2522 8117 2527 8117 2521 8114 2529 8116
      2533 8113 2533 8112 2520 8113 2532 8111
      2528 8108 2522 8112 2528 8107 2526 8107
      2520 8112 2514 8106 2515 8108
TIME...MOT...LOC 1404Z 306DEG 18KT 2528 8120

BAXTER
Special weather statement, Apr 23, 9:07 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1007 AM EDT THU APR 23 2015

FLZ075-231445-
MAINLAND MONROE FL-
1007 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
MAINLAND MONROE COUNTY UNTIL 1045 AM EDT...

* AT 1007 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTHWEST CAPE SABLE...MOVING SOUTHEAST AT
  20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST CAPE SABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STRONG STORM CAN PRODUCE FUNNEL CLOUDS AT ANYTIME. FUNNEL CLOUDS
OCCASIONALLY DO TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY
AWAY FROM WINDOWS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2513 8106 2519 8114 2518 8114 2522 8117
      2524 8117 2533 8114 2533 8113 2531 8110
      2528 8109 2528 8107 2526 8107 2522 8102
      2520 8096 2521 8096 2521 8093 2524 8091
      2523 8090 2513 8098
TIME...MOT...LOC 1407Z 306DEG 18KT 2528 8118

BAXTER
Special weather statement, Apr 23, 12:25 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT THU APR 23 2015

FLZ063-231815-
GLADES FL-
125 PM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
215 PM EDT...

AT 125 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF BRIGHTON SEMINOLE RESERVATION...OR 14 MILES
SOUTHEAST OF LAKE PLACID...MOVING SOUTHEAST AT 20 MPH.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES. WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND INDIAN PRAIRIE
CANAL MOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 2715 8087 2713 8088 2712 8091 2710 8093
      2708 8093 2709 8095 2707 8096 2708 8095
      2706 8095 2707 8093 2704 8094 2704 8096
      2706 8097 2702 8101 2699 8107 2712 8123
      2712 8117 2721 8117 2721 8096
TIME...MOT...LOC 1725Z 306DEG 18KT 2720 8116

AK
Local storm report, Apr 23, 1:05 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT THU APR 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     15 N LAKEPORT           27.19N  81.13W
04/23/2015  M50 MPH          GLADES             FL   MESONET

&&

EVENT NUMBER MFL1500031

GREGORIA
Special weather statement, Apr 23, 1:22 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU APR 23 2015

FLZ173-231845-
COASTAL MIAMI DADE COUNTY FL-
222 PM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EXTREME EAST CENTRAL
MIAMI-DADE COUNTY UNTIL 245 PM EDT...

* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER VIRGINIA KEY...MOVING EAST AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI BEACH...KEY BISCAYNE AND FISHER ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2577 8013 2573 8015 2572 8015 2567 8016
      2568 8016 2569 8018 2570 8017 2571 8017
      2571 8016 2573 8016 2575 8018 2574 8016
      2575 8017 2574 8015 2576 8014 2581 8014
      2583 8012
TIME...MOT...LOC 1821Z 290DEG 7KT 2575 8017

BAXTER
Local storm report, Apr 23, 1:33 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT THU APR 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N  80.79W
04/23/2015  M62 MPH          AMZ610             FL   MESONET

&&

EVENT NUMBER MFL1500032

GREGORIA

The radar

The Miami radar (KAMX), 129 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Palm Beach

When
April 23, 1:44 PM EST to 1:47 PM EST
Where
Palm Beach County, 1.8 mi W of Runyon to 1.45 mi WSW of Runyon
Rating
EF0
Path length
0.4 mi
Path width
10 yd
Reported by
Public
Coordinates
26.745, -80.699

Multiple reports of a waterspout coming onshore northwest of Belle Glade. Estimated strength was EF-0 with no damage reported. The duration was approximately 3 minutes. Times were estimated via radar. The tornado moved as far inland as the Hoover Dike but remained mostly inside the dike with no impact on populated areas.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyThe tornado archive for Florida, 2015Warnings in Florida, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573602.